Influenza vaccines may be causing vasculitis. - GreenMedInfo Summary
ANCA-associated vasculitis following influenza vaccination: causal association or mere coincidence?
J Ethnopharmacol. 2000 Aug;71(3):457-63. PMID: 19734734
Fifth Department of Medicine, University Hospital Mannheim, Germany. email@example.com
Whether autoimmune or rheumatic disease may be precipitated after vaccination is controversially discussed among experts. Here we describe 4 cases of new onset or relapsing antineutrophil cytoplasmic antibodies associated vasculitis occurring in timely association with influenza vaccination. In the literature different subtypes of vasculitis have been repeatedly reported after influenza vaccination. Several trials in patients with preexisting auto-immune disease failed to indicate an increased risk for disease recurrence after influenza vaccination but these investigations might be underpowered to detect this very rare but relevant side effect. Although our report does not prove a causal association between vaccination and vasculitis, it seems possible that in rare cases vaccination might induce vasculitic disease.